MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 TAPER POINT MAYO CATGUT 0.050X1.404; DISPOSABLE SUTURING NEEDLE

ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 TAPER POINT MAYO CATGUT 0.050X1.404; DISPOSABLE SUTURING NEEDLE
Model Number 216735
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is not available for evaluation.The model number and lot number were provided, but no pictures were provided.The investigation is ongoing.Once we have completed the investigation, a supplemental report will be submitted with any additional relevant information.
 
Event or Problem Description
Complainant alleges "the needle actually snapped off into pieces inside a patient.Thankfully all the pieces were retrieved." patient was having a quadriceps ligament repair.All fragments and pieces were removed from the patient.There was no harm to the patient.
 
Additional Manufacturer Narrative
Device was not returned for evaluation.No pictures of the device were provided, however part number and lot number were provided.The customer stated that the needle broke at the eyelet during surgery.Without ability to evaluate the sample (or pictures), our ability to investigate is limited.The root cause is undetermined.However, based on historical knowledge of similar complaints, broken needles can occur if the customer holds the needle with a clamp too close to the eye or end point of the needle.The ifu states where to use a clamp, and not to use it near the eye or end of the needle.So most likely, this was user error if that occurred, but it cannot be verified based on the information we have.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
NEEDLE 1/2 TAPER POINT MAYO CATGUT 0.050X1.404
Common Device Name
DISPOSABLE SUTURING NEEDLE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key21036824
Report Number3002750084-2024-00063
Device Sequence Number15588244
Product Code GAB
UDI-Device Identifier00840113217601
UDI-Public00840113217601
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216735
Device Lot Number331588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown